MAUDE Adverse Event Report: ETHICON INC. SURGICEL HEMO 5X35CM; HEMOSTATIC AGENT, ABSORBABLE

ETHICON INC. SURGICEL HEMO 5X35CM; HEMOSTATIC AGENT, ABSORBABLE
Catalog Number 1951
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How was the sigmoid artery closed during the index surgery? please explain if the doctor was trying to stop the bleeding with the surgicel in combination with fibrin? initial procedure date lot number of surgicel used location that the surgicel hemostat was used? what is the surgeon¿s etiology of the event? patient current condition patient pre-existing medical conditions.
 
Event or Problem Description
It was reported that a (b)(6) multipara female patient underwent a superselective microcoil embolization of the vasa recta of sigmoid artery for hemorrhaging after laparoscopic adnexectomy for corpus luteum hematoma with severe adhesion and absorbable hemostat device was used.The patient had sudden onset of left lower abdominal pain.Corpus luteum hematoma was suspected and conservatively managed.Two days later, due to worsening of abdominal symptoms, emergency laparoscopic surgery was performed.Severe pelvic adhesion around the left ovary forming corpus luteum hematoma was identified.After adhesiolysis, which was complicated by massive bleeding, left adnexectomy was performed.Hemostasis was achieved by the coagulation of bleeding vessels, followed by spraying fibrin glue with the placement of oxidized cellulose cotton for bleeding oozing from dissected surface.Two hours after surgery, emergency computed tomography performed due to the development of hemodynamic instability demonstrated extravasation from the versa recta of the sigmoid artery.After the confirmation of hemorrhaging, superselective catheterization to the bleeding vessel followed by embolization by platinum microcoils were performed.Hemodynamic stability was immediately achieved, and the postoperative course was uneventful without manifestation of bowel ischemia.Additional information has been requested.

Brand Name
SURGICEL HEMO 5X35CM
Common Device Name
HEMOSTATIC AGENT, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7742130
Report Number2210968-2018-74833
Device Sequence Number1588805
Product Code LMF
UDI-Device Identifier10705031003019
UDI-Public10705031003019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number1951
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2018
Initial Report FDA Received Date08/02/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FIBRIN
Outcome Attributed to Adverse Event Required Intervention;